Regular Distributive Social Systems
Jean Mercier Y Thier
Journal of Public Economic Theory, 2004, vol. 6, issue 1, 109-143
Abstract:
I consider abstract social systems where individual owners make gifts according to their preferences on the distribution of wealth in the context of a noncooperative equilibrium. I define a condition of regularity and a condition of strong regularity of these social systems. I prove notably that: regularity is generic, and implies the local uniqueness of equilibrium and the uniqueness of status quo equilibrium; strong regularity is nongeneric, implies that an equilibrium exists for all initial distributions of wealth, whenever an equilibrium exists for one of them, and implies the connectedness of the range of the equilibrium correspondence. These properties have strong implications for distributive theory and policy, summarized in a general hypothesis of perfect substitutability of private and public transfers. The formulation and discussion of this hypothesis lead to a general assessment of the explanatory power of the theory.
Date: 2004
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
https://doi.org/10.1111/j.1467-9779.2004.00159.x
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:jpbect:v:6:y:2004:i:1:p:109-143
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1097-3923
Access Statistics for this article
Journal of Public Economic Theory is currently edited by Rabah Amir, Gareth Myles and Myrna Wooders
More articles in Journal of Public Economic Theory from Association for Public Economic Theory Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().